Alert archive / Michigan / Special Weather Statements in 2018
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Jul 26, 2018, 2:07 AM EDT for Lake County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 2:07 AM EDT (06:07 UTC)
- Expired
- Jul 26, 2018, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Grand Rapids, MI
County Lake County, MI
The radar
The Grand Rapids radar (KGRR), 102 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 607 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
114
WWUS83 KGRR 260607
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
207 AM EDT THU JUL 26 2018
MIZ039-043-045-260645-
Oceana MI-Osceola MI-Mecosta MI-
207 AM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY...
At 207 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hart, moving east at 45 mph.
Wind gusts of 50 to 55 mph with downed tree limbs will be possible
with this storm.
Locations impacted include...
Big Rapids... Hart... Baldwin...
Shelby... Reed City... Silver Lake SP...
Weare... Chase... Elbridge...
Colfax... Paris... Hersey...
Walkerville... Nirvana... Idlewild...
Ashton... Crystal Valley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Rapids.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4376 8645 4400 8548 4374 8538 4371 8556
4382 8556 4381 8604 4364 8604 4357 8645
4370 8651
TIME...MOT...LOC 0607Z 253DEG 37KT 4368 8638
$$
OSTUNOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Jul 25, 11:44 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 25, 11:44 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 1144 PM EDT Wed Jul 25 2018 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 303 PM EDT Wed Jul 25 2018 Showers and thunderstorms will move through West Michigan tonight and end from west to east Thursday morning. A cooler and drier airmass will settle over the region into the weekend...bringing highs in the 70s and lows in the 50s each day. Rain chances will increase Sunday and Monday as temperatures moderate to near normal levels. && .UPDATE... Issued at 959 PM EDT Wed Jul 25 2018 The instability is forecasted to decrease along the frontal zone as it pushes in from the west tonight. The dynamics with the wave will likely help keep some storms going as the front moves in...especially western zones...but the further east you go the less likely for thunderstorms. I did delay the precipitation slightly with the evening update and feature more cloud cover along and behind the front. && .SHORT TERM...(This evening through Friday night) Issued at 303 PM EDT Wed Jul 25 2018 Primary concern is the severe weather potential for tonight and early Thursday morning. Short range models have been consistent in developing convection over Wisconsin this afternoon and moving it across Lake Michigan tonight. Current forecast has this well in hand and will only make minor adjustments. Severe thunderstorm potential for West Michigan is low tonight. While a decent amount of CAPE (500 to 1000 j/kg) will be in place when the storms approach...the upper level forcing weakens as the area of precipitation arrives in West Michigan. This is seen in the 300 mb divergence fields...which peak over Wisconsin this afternoon...and weaken significantly tonight as the precipitation crosses Lake Michigan. Showers and thunderstorms could develop again Thursday afternoon... but recent model trends have been to develop convection farther to the south and east of our forecast area. Chances will be limited to south and east of Interstate 69. Markedly cooler airmass moves into the region Thursday and lingers into the weekend. Could see lake effect rain showers develop along and west of US 131. Not confident enough to put into forecast at this time...but it bears watching. Otherwise...below normal temperatures are expected with highs in the 70s each day and lows in the 50s. .LONG TERM...(Saturday through Wednesday) Issued at 303 PM EDT Wed Jul 25 2018 Cool air remains in place Saturday as high pressure remains in control for one more day. A disturbance in the mid level flow approaches Sunday and deepens overhead for the first part of the upcoming work week. Will have chance pops Sunday and Monday to account for this...but drier weather is expected Tuesday and Wednesday as the axis of the trough passes to the east. Temperatures will moderate to near normal levels. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1130 PM EDT Wed Jul 25 2018 VFR conditions will gradually deteriorate to primarily MVFR during the early morning hours through most of Thursday morning due to low clouds and showers and a few thunderstorms that will move in from the west. However the thunderstorms will diminish overnight. A few thunderstorms may redevelop by late Thursday morning or early afternoon mainly at KJXN. Otherwise conditions will improve to VFR Thursday afternoon and evening as low clouds and any lingering pcpn moves out and a drier airmass begins to move in. && .MARINE... Issued at 303 PM EDT Wed Jul 25 2018 Post frontal westerly winds Thursday into Friday could cause waves to reach Small Craft Advisory. Latest wind forecast and wave model output suggests that marine headlines are not needed at this time. && .HYDROLOGY... Issued at 119 PM EDT Wed Jul 25 2018 All rivers remain well below flood stage as the most recent rainfall was staggered and generally light. As a cold front swings through the area Thursday, scattered showers and thunderstorms are possible but generally less than an inch of rain is expected. A dry period will then prevail through the weekend with the next chance of rain early next week. Overall, there is a very low threat of flooding in the next 5-7 days. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && UPDATE...MJS SYNOPSIS...MWS SHORT TERM...MWS LONG TERM...MWS AVIATION...Laurens HYDROLOGY...Borchardt MARINE...MWS
Hazardous weather outlook, Jul 25, 3:47 PM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 347 PM EDT Wed Jul 25 2018 MIZ037>040-043>046-050>052-056>059-064>067-071>074-262000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 347 PM EDT Wed Jul 25 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will move across West Michigan later tonight. The stronger storms will produce gusty winds around 40 mph and frequent lightning. Locations west of US 131 will have the best chance of seeing stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The precipitation will end from west to east Thursday morning... with a chance of redevelopment south and east of Interstate 69 during the afternoon hours. Any thunderstorms that develop could produce gusty winds around 40 mph and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-262000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 347 PM EDT Wed Jul 25 2018 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected between midnight tonight and sunrise Thursday. Gusty winds of 40 to 50 mph and frequent lightning will accompany the stronger storms tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will increase Thursday and Friday as a westerly wind develops across the region. Swim risk is expected to remain low to moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MWS
In the hours before
Special weather statement, Jul 26, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
207 AM EDT THU JUL 26 2018
MIZ039-043-045-260645-
Oceana MI-Osceola MI-Mecosta MI-
207 AM EDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY...
At 207 AM EDT, Doppler radar was tracking a strong thunderstorm over
Hart, moving east at 45 mph.
Wind gusts of 50 to 55 mph with downed tree limbs will be possible
with this storm.
Locations impacted include...
Big Rapids... Hart... Baldwin...
Shelby... Reed City... Silver Lake SP...
Weare... Chase... Elbridge...
Colfax... Paris... Hersey...
Walkerville... Nirvana... Idlewild...
Ashton... Crystal Valley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Rapids.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4376 8645 4400 8548 4374 8538 4371 8556
4382 8556 4381 8604 4364 8604 4357 8645
4370 8651
TIME...MOT...LOC 0607Z 253DEG 37KT 4368 8638
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:48 PM EDT | Special Marine Warning | GRR | 56 min | |
| Jul 26, 9:52 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 6 hr |
| Jul 26, 9:54 AM EDT | Small Craft Advisory | GRR | 6 hr | |
| Jul 26, 11:27 AM EDT | Special Weather Statement | GRR | Jackson | 63 min |
| Jul 26, 12:20 PM EDT | Special Weather Statement | GRR | Jackson | 40 min |
| Jul 26, 1:12 PM EDT | Special Weather Statement | GRR | Jackson | 33 min |
| Jul 26, 1:58 PM EDT | Special Weather Statement | GRR | Jackson | 47 min |
Nearby
Special Weather Statements in Michigan, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.